Fractional regularization matrices for linear discrete ill-posed problems

M.E. Hochstenbach, S. Noschese, L. Reichel

Research output: Book/ReportReportAcademic

12 Citations (Scopus)
103 Downloads (Pure)

Abstract

The numerical solution of linear discrete ill-posed problems typically requires regularization. Two of the most popular regularization methods are due to Tikhonov and Lavrentiev. These methods require the choice of a regularization matrix. Common choices include the identity matrix and finite difference approximations of a derivative operator. It is the purpose of the present paper to explore the use of fractional powers of the matrices A^TA (for Tikhonov regularization) and A (for Lavrentiev regularization) as regularization matrices, where A is the matrix that defines the linear discrete ill-posed problem. Both small and large-scale problems are considered. Keywords: Ill-posed problem; fractional Tikhonov regularization; fractional Lavrentiev regularization; fractional power regularization matrix
Original languageEnglish
Place of PublicationEindhoven
PublisherTechnische Universiteit Eindhoven
Number of pages21
Publication statusPublished - 2013

Publication series

NameCASA-report
Volume1328
ISSN (Print)0926-4507

Fingerprint

Dive into the research topics of 'Fractional regularization matrices for linear discrete ill-posed problems'. Together they form a unique fingerprint.

Cite this